Fentanyl can be extremely hard to come off. Withdrawals typically last longer than other drugs, other than suboxone and methadone. I came off Fentanyl a few years ago and it was very rough.
It would be great for him to involve his doctor because he can prescribe Clonidine which helps with some of the physical symptoms. They may even give him gabapentin, which also helps with withdrawal and is non-narcotic. The Imodium will also help.
Staying hydrated is really important. Water, Gatorade, clear liquids. If he's having nausea and vomiting Popsicles are good to help with hydration.
Lots of people here have come off Fentanyl. It is rough but can be done. Once he's feeling a bit better, getting to NA or some other aftercare is essential.
This is such a dangerous drug. I'll keep both of you in my prayers.
Congratulations on your sober time! I'm sorry your son is in trouble.
I'm a bit confused. Your post says "Fentanyl Crisis" but you say your son is addicted to "greenies." Aren't 'greenies' speed? Or at least some type of amphetamine ?
I remember there was a lot of press a while ago about professional athletes using "greenies" to improve their performance while playing...
If your son is addicted to fentanyl, which is an opiate, then you know what to expect in terms of withdrawals...you've been down that road yourself (as have I!). But if he is addicted to speed, that changes things.
W/D's from amphetamines is tricky. If this is the case, I'd take him to a hospital. Depending on how much he was using, w/d from amphetamines can cause a range of pretty nasty symptoms, including cardiac arrhythmia's...that's what makes me nervous.
Thanks Robin. These greens are made from fentanyl. These are the ones on the news everyday. Big time opiate!!! I am so scared for him!! I'm pretty sure the WD from these will be nothing compared to what I went thru and it was pure hell.
I have never heard of greenies. Can you tell us specifically what they are? How many mg of opiates was your son using per day?
You said he is on Day 3? How is he doing so far?
I have used Fentanyl before. He is putting a patch on his arm or chewing them? A little more info would help.
Also congrats to you for getting off of Percocets! That is great news.
Okay, I looked online and found out what you were talking about. I can't keep track of all the drugs out there and all the terms used to describe them....
Fentanyl is so scary...100X stronger than oxycodone. Two boys in their early 20's died in our town a couple of months ago from heroin cut with fentanyl. Same night....they were snorting it, and they just never woke up. So horribly tragic and sad.
I'm actually glad your son turned to you for help. Can you get him to a hospital or detox facility? He will be very sick, very soon. It might be a good idea for him to be medially supervised.
We're here to support you honey. I'll say a prayer for your son...
These green pills are made from fentanyl and they vary in strength. The cops still aren't sure who's making/importing them, China maybe. The papers are filled with the deaths from these things! He was introduced to them by a "friend" and it's been hell ever since. He's talked to the rehab place we have here and apparently no one has completed the 5 day detox off them!!! He has pams for now to help and wants to try detox at home. Has anyone out there gone thru this? I'm so thankful for this site and the kind helpful people here who got me thru!
A extra thanks to you Robin! I'll take that prayer!
I did a search on Med Help and couldn't find anything else on greenies. What do you have at home to help with detox?
What do you mean no one has made it 5 days at the rehab place? What happened to these people that went there? I am so glD your son came to you for help! Thank God for that! Sounds like your son isn't doing to badly
What is Pams? You said your son has that.
I think she might mean a drug like diazepam, lorezapam, etc. A benzo?
Or trams maybe? I was going to suggest to her that if she has any Clonidine or can get her hands on any Xanax or Klonopin to use that to help him
From what I can gather these fentanyl "greens" or "greenies" as they're called seem newish but gathering speed at a terrifying pace. My son knows people in our smallish Alberta town who have been taking them for 6 years. Hes not doing well and the worst is yet to come he knows. I have clonazapam to help him abit for now. And will take him to the hospital when it gets really bad. My heart is so broken for my wonderful son that I can hardly breath. I'll load up on Imodium pepto vitamin B Epsom salts. Other than that I don't know what to do! And nobody's made it thru the 5 day detox off these things because they leave! The WD's are THAT bad!
" My heart is so broken for my wonderful son that I can hardly breath."
Christina, I say this all the time on this site whenever someone comes on here devastated by a loved one's using. You must get yourself into Alanon. This is why it's called a "family disease." You are scared and probably have lots of other feelings like anger and resentment. YOU need support and help. Your son will have to find his way into his own support if he is ever going to get clean for good. Your life can't stop if he doesn't.
Can you get clonidine ? That helps a lot with w/d. What are his symptoms right now?
Is clonodine similar to methadone? I'll do whatever it takes to get my son back! Yes I do have anger and resentment but that's been knocked out by heartbreak!
Right now I just want to get thru today and am dreading tomorrow!
Clonidine is a blood pressure medication and if he took .1 mg tablet 3 times per day it would help. Also if someone. Can monitor giving him small doses of Klonipin would help. Do you have a dr that would give a script for the Clonidine?
Clonidine is not addictive and no it is not like Methadone.
Hey Christina.. I wanted to reach out ang hug the daylights out of you reading this..
I will start by saying I have successfully come off the highest dose of Fentanyl you can imagine cold turkey a few years ago..I was on 3(yes 3) 100Mcg patches and also taking oxys for "break through pain".. I had to quit instantly and yes the WD's are bad BUT I honestly was able to sit up and even go spend the night at my friends house by day ten..
Its HARD so very hard but if you can just help him keep as calm as possible and remind him that once you get past the week of hell you have a real life ahead and it is doable.. I suffer from chronic issues and still was able thank goodness..I can link you to my original profile(I couldn't remember my password so made this one) and you can read through it seeing how I did really get through this process..I have two teens and I can only imagine the horror I would feel seeing my "babies" go through it..please feel free to message me in private anytime if you need to talk !!
Christina- what will you do if you son doesn't get clean and goes thru this again? You NEED to learn how to feel sane no matter what he is going thru. I can tell you just want to fix this for your son but it doesn't work like that way. Once he get thru wds, it's not over. Your son needs to WANT to get clean and stay clean. Not just go back to mom when things get rough. He didn't change his behavior 3 years ago.What will he change this time? And not words...actions.
Again. NOW is the time for alanon. Your son would be going thru this the same way whether you were there or not.
Thanks Kristen for the good info. He'll have to come clean to his doctor about what he's been doing. This doctor should help him as he got him started on opiates! This is all so scary!!
Oh my god thank you a million! I'll be reading this to him asap! Congrats to you for your clean time! Around 10 days you say then the worst of the withdrawal is over. He has no idea how long this will go on for. I'll get him to message you for advice from a survivor!
May I ask how much Klonipin you have? See if you can get more from friends and relatives.
No, I wouldn't go asking people for their stash of clonopin. That's a bad situation to put others in, taking some of their prescription. As an addict, I did that all too often.